Ohio, 2007

Hail and Damaging Wind in Ohio, July 13, 2007

July 13, 2007 · NWS ILN · 4 events in 4 counties and zones

Widely scattered strong to severe thunderstorms developed during the afternoon as a weak frontal trough moved through the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Widely scattered strong to severe thunderstorms developed during the afternoon as a weak frontal trough moved through the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 13, 12:24 PM EST, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 13, 12:24 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
124 PM EDT FRI JUL 13 2007

.SYNOPSIS...
A WEAK FRONTAL TROUGH WILL MOVE SLOWLY ACROSS THE AREA
TODAY. DRIER CONDITIONS WILL BRIEFLY RETURN FOR FRIDAY NIGHT AND
SATURDAY. THEN ANOTHER FRONT WILL MOVE ACROSS THE OHIO VALLEY
SATURDAY NIGHT INTO SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WEAK TROUGH MOVING ACROSS AREA THIS MORNING IS GETTING SOME
ADDITIONAL SUPPORT FROM MID LEVEL SHORT WAVE PUSHING THROUGH THE
OHIO VALLEY. ASSOCIATED AREA OF SHOWERS AND A FEW THUNDERSTORMS
CURRENTLY AFFECTING SOUTHEAST PORTIONS OF FA. AS BETTER FORCING
SHIFTS OFF TO THE EAST...EXPECT A GENERAL DECREASE IN COVERAGE
THROUGH EARLY AFTERNOON. HAVE ADJUSTED POPS ACCORDINGLY. ALSO MADE
SOME ADJUSTMENTS TO SKY COVER TO GO A BIT MORE OPTIMISTIC ACROSS
THE NORTHWEST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
DRIER CONDITIONS WILL MOVE IN BEHIND THIS FRONTAL SYSTEM FOR TONIGHT
AND SATURDAY. GFS STILL APPEARS SOMEWHAT OVERDONE WITH ITS WARMING
SO CONTINUED WITH A COMPROMISE BETWEEN GUIDANCE NUMBERS. A COLD FRONT
IS FORECAST TO MOVE INTO THE REGION ON SATURDAY NIGHT. THERE
APPEARS TO BE A MORE CONVERGENT SOLUTION WITH THE TIMING OF THIS
FRONT ACROSS THE AREA...WITH THE GFS STILL WEIGHING A BIT MORE
TOWARD THE ENSEMBLE SOLUTION. SO CONTINUE TO USE A BLEND OF MODEL
SOLUTIONS IN IDENTIFYING THE FRONTAL POSITION DURING THIS TIME.
THERE DOES APPEAR TO BE A MORE MOIST TREND IN ASSOCIATION WITH
THIS APPROACHING FRONT...SO HAVE TRENDED SLIGHTLY HIGHER WITH
POPS.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
DRY WEATHER ON MONDAY WILL BE FOLLOWED BY THE CHANCE FOR
THUNDERSTORMS TUESDAY THROUGH THURSDAY ALONG ANOTHER SLOW MOVING
FRONT.

TEMPERATURES WILL REMAIN WARM DESPITE THE UPPER TROUGH. GENERALLY
STAYED NEAR HPC GUIDANCE WHICH WAS SLIGHTLY BELOW THE MEX.

&&

.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE REDEVELOPED IN THE
PAST HOUR ACROSS CENTRAL OHIO. IN ADDITION...CU FIELD ELSEWHERE ACROSS
THE AREA IS LOOKING MORE AND MORE CONVECTIVE. THUS EXPECT TO SEE
SOME ADDITIONAL SHOWER DEVELOPMENT ACROSS THE AREA THROUGH THE
REST OF THE AFTERNOON AS MID LEVEL SHORT WAVE APPROACHES FROM THE WEST.
WILL GO AHEAD AND ALLOW FOR A TEMPO GROUP AT KCMH AND KLCK FOR THE
FIRST COUPLE OF HOURS OF THE TAF. ELSEWHERE...WILL JUST HANDLE
WITH A VCSH/CB ATTM.

AS MID LEVEL SHORT WAVE PUSHES OFF TO THE EAST...EXPECT ANY PCPN TO
TAPER OFF BY LATE AFTERNOON/EARLY EVENING. SURFACE HIGH PRESSURE
WILL THEN BUILD IN ACROSS THE AREA OVERNIGHT. THIS SHOULD LEAD TO
MAINLY CLEAR SKIES WITH SOME MVFR BR POSSIBLE LATER
TONIGHT...PARTICULARLY AT THE MORE FAVORABLE LOCATIONS OF
KLUK/KILN/KLCK.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED AT THIS TIME.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jul 13, 4:03 AM EST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
503 AM EDT FRI JUL 13 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-140915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
503 AM EDT FRI JUL 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 13, 1:10 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
210 PM EDT FRI JUL 13 2007

OHZ055-056-064-065-131845-
FAIRFIELD OH-PICKAWAY OH-FRANKLIN OH-LICKING OH-
210 PM EDT FRI JUL 13 2007

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LICKING...
SOUTHEASTERN FRANKLIN...NORTHERN PICKAWAY AND NORTHERN FAIRFIELD
COUNTIES THROUGH 245 PM EDT...

AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM KIRKERSVILLE
TO COMMERCIAL POINT...MOVING EAST AT 20 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
DUVALL...HEBRON...LITHOPOLIS...BUCKEYE LAKE...SLATE RUN METRO PARK...
FAIRFIELD BEACH...MILLERSPORT...HARBOR HILLS...THURSTON...CARROLL AND
BALTIMORE.

THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...
WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE
INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

The radar

The Cincinnati radar (KILN), 18 km away, was scanning. The volume nearest the first event began at 19:03 UTC.

Open the radar archive at this moment

Event by event

3 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Warren

When
July 13, 2:04 PM EST to 2:08 PM EST
Where
Warren County, Harveysburg
Measured
0.75 in hail
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.500, -84.000

Hail, Clinton

When
July 13, 2:30 PM EST to 2:34 PM EST
Where
Clinton County, Wilmington
Measured
0.75 in hail
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.450, -83.830

Hail, Pickaway

When
July 13, 2:50 PM EST to 2:54 PM EST
Where
Pickaway County, Circleville
Measured
0.75 in hail
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.600, -82.950

Thunderstorm Wind, Fairfield

When
July 13, 3:00 PM EST to 3:04 PM EST
Where
Fairfield County, Stoutsville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
39.600, -82.830

Several trees were snapped or uprooted.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47521, 47518, 47520, 47519.